Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Piecewise quadratic trigonometric polynomial curves


Author: Xuli Han
Journal: Math. Comp. 72 (2003), 1369-1377
MSC (2000): Primary 65D17, 65D10; Secondary 42A10
DOI: https://doi.org/10.1090/S0025-5718-03-01530-8
Published electronically: March 26, 2003
MathSciNet review: 1972741
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Analogous to the quadratic B-spline curve, a piecewise quadratic trigonometric polynomial curve is presented in this paper. The quadratic trigonometric polynomial curve has $C^2$ continuity, while the quadratic B-spline curve has $C^1$ continuity. The quadratic trigonometric polynomial curve is closer to the given control polygon than the quadratic B-spline curve.


References [Enhancements On Off] (What's this?)

  • 1. J. Hoschek and D. Lasser, Fundamentals of computer aided geometric design (Translated by L. L. Schumaker), A. K. Peters, Wellesley, MA, 1993. MR 94i:65003
  • 2. P. E. Koch, Multivariate trigonometric B-splines, J. Approx. Theory 54(1988), 162-168. MR 90d:42004
  • 3. P. E. Koch, T. Lyche, M. Neamtu, and L. L. Schumaker, Control curves and knot insertion for trigonometric splines, Adv. Comp. Math. 3(1995), 405-424. MR 96k:41012
  • 4. T. Lyche, A Newton form for trigonometric Hermite interpolation, BIT 19(1979), 229-235. MR 80d:41004
  • 5. T. Lyche and R. Winther, A stable recurrence relation for trigonometric B-splines, J. Approx. Theory 25(1979), 266-279. MR 81a:42007
  • 6. T. Lyche and L. L. Schumaker, Quasi-interpolants based on trigonometric splines, J. Approx. Theory 95(1998), 280-309. MR 99i:41001
  • 7. J. M. Peña, Shape preserving representations for trigonometric polynomial curves, Computer Aided Geometric Design 14(1997), 5-11. MR 97k:65049
  • 8. I. J. Schoenberg, On trigonometric spline interpolation, J. Math. Mech. 13(1964), 795-825. MR 29:2589
  • 9. J. Sánchez-Reyes, Harmonic rational Bézier curves, $p$-Bézier curves and trigonometric polynomials, Computer Aided Geometric Design 15(1998), 909-923. MR 99h:65033
  • 10. G. Walz, Some identities for trigonometric B-splines with application to curve design, BIT 37(1997), 189-201. MR 97i:41018
  • 11. G. Walz, Trigonometric Bézier and Stancu polynomials over intervals and triangles, Computer Aided Geometric Design, 14(1997), 393-397. MR 97m:65040

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65D17, 65D10, 42A10

Retrieve articles in all journals with MSC (2000): 65D17, 65D10, 42A10


Additional Information

Xuli Han
Affiliation: Department of Applied Mathematics and Applied Software, Central South University, Changsha, 410083, Peoples Republic of China
Email: xlhan@mail.csu.edu.cn

DOI: https://doi.org/10.1090/S0025-5718-03-01530-8
Keywords: Trigonometric polynomial, trigonometric curve, splines
Received by editor(s): November 30, 2000
Received by editor(s) in revised form: November 7, 2001
Published electronically: March 26, 2003
Additional Notes: This work was conducted while the author was visiting the geometric modeling group at the University of Florida.
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society